KHFOUR
15,000-19,999 SparkPoints 18,020
SparkPoints
 

Cymbalta withdrawal!

Tuesday, January 24, 2012

**Warning - long first informational blog!

So, I have been on this obnoxious drug for I do not know how many years. I have lost count. I have asked the doctor to take me off of it a number of times, but he refuses. That alone should have made me question "why?". But I insanely kept taking it like a good little monkey.

Well, NO MORE. I am taking control of my diet, and my life. And that includes what goes into my my body pharmaceutically. I am going to be taking a strong, critical eye to each and every one of my meds to determine the effectiveness and criticalness of each one in my life. To determine if each one is necessary now that I am going gluten free, and if I truly need each and every one of them.

So, the worst offender in the bunch was and is, Cymbalta. I have been on it for, as I said, TOO LONG. And after doing the research on withdrawals, I do not know how or why it is even on the market?! I was put on the drug for Fibro, sleep issues and depression, caused by the Fibro. But since being off in the last four days, I have been happier than ever, so wow, wish I had gotten off years ago!

First, the text book list of Cymbalta withdrawal - There is an explanation of physical and mental effects, but for length context, I will be simply listing the withdrawal side effects as they are listed in the list format -

** aggression, anxiety, balance problems, blurred vision, zapping sensations in the head, constipation, crying spells, depersonalization, diarrhea, dizziness, fatigue, flatulence, flu-like symptoms, hostility, mood swings, indigestion, migraines, lethargy or drowsiness, paranoia, sleep disturbances, cramps, ringing in ears, worsened depression, severe restlessness, nausea, headaches, unpleasant sensations such as tingling or burning, vomiting, irritability or nightmares.

Now, there is a blog site that discusses at length personal stories of withdrawals from Cymbalta.

www.steadyhealth.com/cymbalt
a_withdrawal_here_i_com

This site also lists other various medications and info as well. What I found helpful was the personal stories of symptoms and advice for withdrawal. It is also SCARY as all hell!! But I did learn that it really does not matter if I was to go cold turkey or wean myself off. At least that was the choice that I made for myself.

So. Now I will be blogging my daily symptoms to keep track of my progress and to aid in anyone else that may be thinking of doing the same. Keeping in mind that everyone is so very different, and length of time of medications and reasoning behind original administration is very different in everyone.

I will never advocate Anyone going cold turkey on a medication. But this is the route that I chose. and this is my experience.

Background. Cymbalta - 60mg. daily dose, taken daily, mornings. years (?)

Day one - slept 4 hours in afternoon, strange, wicked, vivid dream, so tired, fatigue

day two - happy, head feeling floaty (not going to drive today!), tired, joints ache

day three - happy but crying at flip of coin, tired, joints hurt

day four - head is floating, joints are achy, ears are ringing, But I am HAPPY! I am hoping that this remains as a constant. This I can handle. I read that taking a colon/toxin cleanse for 30 days will help with the symptoms as well since it helps to flush the meds out of the system. So I have started that today to assist with the program. So far, so good. Let us hope it does not progress to much worse than this!

To be continued..........




Share This Post With Others
Member Comments About This Blog Post
  • VALCARAZ
    Sherry is right, be careful of stopping this type of drug altogether because it affects the chemical composition of your body. In May 2011, I did exactly that and ended up in the ER because of a chemical imbalance. My blood sugar was nuts.. I dropped unconscious with all the symptoms of hypoglycemia (even though I've eaten that morning) and when the paramedics measured my blood sugar and blood pressure, both normal. Oh, and I was throwing up inexplicably.

    After almost 2 hours in the hospital feeling better, completely asymptomatic; I got up to do a urine sample in the bathroom and 2 minutes later I fainted again... blood sugar 120. Even the doctor said that was like a House episode.

    When I explained to MY doctor what happened, she said quitting Cymbalta like that, because it works with the chemicals in your brain, can have those side effects. She said if you want to take it, it should be at least a month straight; and if you want to quit, it should be lowering the dosage little by little. So, I'm glad you're getting control.. because I've done the same thing... but research and monitor your body signals well while doing it to avoid ending up in the ER like I did :(
    2336 days ago
  • SHARON10002
    Good for you taking charge of your body!

    I weaned myself off it several years ago, and it was an interesting experience, but after about a month I was fine. I too was having fibro issues. You will be far better off without it. I am totally pharmaceutical free now, and feeling quite good.
    2338 days ago
  • BODI153
    With my doctors ok I'm off my cymbalta just went off over the past 9 days, some days a little harder than others. I got to the point that the cymbalta just wasn't doing its job and wasn't worth being on it. I do still take Lyric , and a muscle relaxer. Yes my fibro is bad. But I do feel happier and clearer of mind every little bit helps. we just have to hold our head high and carry on!
    2338 days ago

    Comment edited on: 1/24/2012 11:44:47 PM
  • SHERRYJVP
    this will be interesting to read. Did you lower the dosage over time?
    2339 days ago
  • Add Your Comment to the Blog Post

    Log in to post a comment


    Disclaimer: Weight loss results will vary from person to person. No individual result should be seen as a typical result of following the SparkPeople program.